# SDR CHQA200500160

- Difficulty date: September 9, 2005
- Submitted: September 12, 2005
- Operation: Air carrier
- Aircraft: N272SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145306
- Aircraft time: 14,305 hours, 11,106 cycles
- Engine: Allsn AE3007A
- Engine time: 11,007 hours, 8,161 cycles
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 35059106
- Part serial: 254C
- Condition: Smoke
- Location: Engine
- Part time: 3,205 hours, 2,343 cycles
- Stage of operation: TX
- How discovered: V
- Nature of condition: B
- Precautionary procedure: F

## Discrepancy

ON PUSHBACK & ENG START, NORMAL UNTIL START OF NR 1 ENG, WHEN START/STOP SELECTOR ENGAGED RECEIVED NO INDICATION OF NORMAL START.  NO ROTATION, NO OIL PRESSURE, NO FUEL FLOW, AND NO ITT RISE.  ABORTED START, ATTEMPTED A CROSS BLEED START, SAME RESULTS.  TAXIED TO GATE TO ATTEMPT A EXTERNAL AIR START.  NOTIFIED BY GROUND PERSONNEL OF SMOKE COMING OUT OF ENGINE.  BEGAN EMERGENCY EVACUATION MEMORY ITEM & CHECKLIST.  CAPTAIN PULLED BOTH FIRE HANDLES.  F/O NOTIFIED ATC & VISUALLY VERIFIED CHECKLIST ITEMS.  VISUALLY INSPECTED NR 1 ENG & SAW SMOKE.  BLEW -A- BOTTLE & WAITED, SMOKE STILL VISIBLE AS STRONG IF NOT STRONGER.  BLEW B-BOTTLE AND SMOKE BEGAN TO CEASE.  REMOVED & REPLACED TURBINE STARTER.
